Psycho-Babble Medication Thread 577714

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

HELP please please please DOXEPIN or ZYPREXA

Posted by beetle444 on November 11, 2005, at 11:01:59

I have taken zyprexa for a couple months...now Im switced to doxepin...I need one or the other for sleep...I need advice on which one has the least chance of weight gain and tardive stuff..also I just read that doxepin causes breast cancer..yikes..I need one of them for sure...I am on doxepin 50 mg..I was on zyprexa 15 mg..doxepin actually gives me the better sleep...thanks

 

Re: HELP please please please DOXEPIN or ZYPREXA

Posted by Guy on November 11, 2005, at 18:02:27

In reply to HELP please please please DOXEPIN or ZYPREXA, posted by beetle444 on November 11, 2005, at 11:01:59

I have taken both and am currently on 5 mg Zyprexa. Doxepin is safer in terms of TD and will cause less weight gain. Zyprexa is the most fattening of all psych meds! I don't know anything about the breast cancer, but I suspect the risk is very low. If Doxepin makes you feel better you should probably go with it.

 

Re: HELP please please please DOXEPIN or ZYPREXA beetle444

Posted by Colleen D. on November 11, 2005, at 18:16:22

In reply to HELP please please please DOXEPIN or ZYPREXA, posted by beetle444 on November 11, 2005, at 11:01:59

I have taken doxepin for over a year with no weight gain, just wonderful, peaceful sleep. 25mg a night. I had brutal insomnia before I started Effexor and it got worse so I added clonazepam and doxepin. I have never taken Zyprexa. Good luck!

Colleen


> I have taken zyprexa for a couple months...now Im switced to doxepin...I need one or the other for sleep...I need advice on which one has the least chance of weight gain and tardive stuff..also I just read that doxepin causes breast cancer..yikes..I need one of them for sure...I am on doxepin 50 mg..I was on zyprexa 15 mg..doxepin actually gives me the better sleep...thanks

 

Re: HELP please please please DOXEPIN or ZYPREXA

Posted by Phillipa on November 11, 2005, at 19:39:25

In reply to Re: HELP please please please DOXEPIN or ZYPREXA beetle444, posted by Colleen D. on November 11, 2005, at 18:16:22

TV is once again warning that zyprexa can cause diabetes. Fondly, phillipa

 

Re: HELP please please please DOXEPIN or ZYPREXA

Posted by blueberry on November 12, 2005, at 11:53:28

In reply to HELP please please please DOXEPIN or ZYPREXA, posted by beetle444 on November 11, 2005, at 11:01:59

It's just my opinion, but I think your question depends on the size of the dose. For example, if you were to stay at 15mg zyprexa for the long term, I would say no, go with doxepin. That's mainly because of the possible risks of diabetes or movement disorders...those risks increase depending on the timeframe and the size of the dose. If you were at say 5mg, I personally would be very comfortable with that.

I found 5mg zyprexa to be more sedating than 10mg. And I find 2.5mg to be more sedating than 5mg. Maybe I'm just weird, but higher doses of zyprexa become more stimulatory to me. But after 5+ years on zyprexa, I find very little sedation from it at all these days.

But of course, all the tricyclics including doxepin have their own risks as well. Movement disorders are not out of the question with long term use. Cardiac complications are not out of the question with long term use.

Regardless of which one, I think the key is to keep the doses low. That dramatically lowers any risks to where it shouldn't even be a concern.

 

Re: HELP please please please DOXEPIN or ZYPREXA beetle444

Posted by ed_uk on November 12, 2005, at 13:10:08

In reply to HELP please please please DOXEPIN or ZYPREXA, posted by beetle444 on November 11, 2005, at 11:01:59

I'd definitely go with the doxepin if I were you

Ed

 

Re: HELP please please please DOXEPIN or ZYPREXA

Posted by beetle444 on November 12, 2005, at 13:58:25

In reply to Re: HELP please please please DOXEPIN or ZYPREXA beetle444, posted by ed_uk on November 12, 2005, at 13:10:08

thanks so much for all the input..I think I will stick with the doxepin...it seems to be working too...I feel a lot more comfortable after reading your responces..my sincerest thanks!
beetle:)

 

Doxepin hangover or side effects the next day? beetle444

Posted by blueberry on November 12, 2005, at 15:06:46

In reply to HELP please please please DOXEPIN or ZYPREXA, posted by beetle444 on November 11, 2005, at 11:01:59

I'm looking for a good sleep med I can take long term. I've recently been thinking about low dose doxepin or low dose elavil. I'll probably start another post on that, but I wanted to ask you...

Does doxepin carry over into the next day for you? I mean, stuff like dry mouth, blurry eyes, feeling drugged, change in sexual desire, grogginess, anything?

Thanks!

 

Re: Doxepin hangover or side effects the next day?

Posted by beetle444 on November 12, 2005, at 15:13:00

In reply to Doxepin hangover or side effects the next day? beetle444, posted by blueberry on November 12, 2005, at 15:06:46

hi Blueberry,
the doxepin has no hangover that I have noticed other than the antihistimine effects (so it you have allergies like me thats really a positive)..other than that I am feeling smooth..better than usual..think thats just from finally getting good sleep..I just conk out and Im not used to that at all..before I was waking up every couple to every 4 hours...this feels wonderful to me
good luck, beetle

 

Re: Doxepin hangover or side effects the next day? blueberry

Posted by ed_uk on November 12, 2005, at 15:19:17

In reply to Doxepin hangover or side effects the next day? beetle444, posted by blueberry on November 12, 2005, at 15:06:46

I sometimes take amitriptyline (Elavil) to help me sleep. I only feel 'hung over' if I take 25mg or more. Lower doses are fine.

Ed


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.